Oklahoma, 2025Damaging Winds in Oklahoma, August 17, 2025
August 17, 2025 · NWS OUN · 2 events in 2 counties and zones
Diurnal multi-cell thunderstorms produced observations of severe winds (and wind damage) across western and central Oklahoma on the 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnal multi-cell thunderstorms produced observations of severe winds (and wind damage) across western and central Oklahoma on the 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 17, 12:11 PM CST, 1 hour 44 minutes earlier. Its key messages:
- Updated at 111 PM CDT Sun Aug 17 2025
- High heat indices persist into early next week.
- Widely scattered showers/storms this afternoon with additional chances northwest tonight.
- Higher rain chances mid week.
Area forecast discussion, Aug 17, 12:11 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
111 PM CDT Sun Aug 17 2025
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 111 PM CDT Sun Aug 17 2025
- High heat indices persist into early next week.
- Widely scattered showers/storms this afternoon with additional
chances northwest tonight.
- Higher rain chances mid week.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 111 PM CDT Sun Aug 17 2025
The showers and thunderstorms persist across north central Texas
and south central Oklahoma this afternoon and are expected to
continue this afternoon and perhaps into early this evening.
Meanwhile an area of cumulus has been developing west of Childress
that may be the beginning of new development that some models show
developing this afternoon and spreading into western Oklahoma.
Right now it looks like the southern storms will primarily be
diurnal while a weak shortwave may be enough to support western
convection into the evening. Coverage may not be widespread and
POPs for any particular area is still relatively low.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 111 PM CDT Sun Aug 17 2025
Stop me if you've heard this one before, but the heat continues.
Advisory-level heat index values are again expected...primarily
in the southeast with the highest humidity, the post-harvest wheat
belt of north central Oklahoma, and the urban heat island of
Oklahoma City. So another heat advisory has been issued for
tomorrow afternoon, and again for the same locations where we have
had advisories the last couple of days. And again, diurnal
thunderstorms will be possible. Tuesday looks similar as well.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 1228 AM CDT Sun Aug 17 2025
A week cold front will move through the area Wednesday, providing
a cool down through the end of the week and into the weekend.
Rain chances will increase Wednesday along this boundary as it
moves through. Rain chances will shift southward through the day,
and will be possible again Thursday across the southern third of
the area. Upper 80s to low 90s are expected through the end of
week, with lows in the upper 60s to low 70s by the end of the
week.
Bunker
&&
.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Sun Aug 17 2025
VFR/low VFR ceilings this TAF period. There are low chances for scattered
showers/storms across this afternoon into Monday morning. This is
not mentioned in most of the TAFs due to the low chances,
scattered nature, and low coverage expected. Southerly winds will
continue this TAF period as well although shifting winds will be
possible for a brief time near any of the storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 97 75 96 / 10 20 10 10
Hobart OK 74 99 73 97 / 20 20 10 10
Wichita Falls TX 75 97 75 98 / 10 20 10 10
Gage OK 71 97 70 96 / 20 20 20 20
Ponca City OK 74 98 74 97 / 10 20 10 20
Durant OK 75 99 77 99 / 10 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
018>020-025-026-030>032-042-043-047-048-051-052.
Heat Advisory from noon to 8 PM CDT Monday for OKZ006>008-
011>013-018>020-025-026-030>032-042-043-047-048-051-052.
TX...None.
&&
NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...25In the hours before
Special weather statement, Aug 17, 12:08 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
108 PM CDT Sun Aug 17 2025
OKZ050-171845-
Love OK-
108 PM CDT Sun Aug 17 2025
...A strong thunderstorm will impact portions of eastern Love County
through 145 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Thackerville, moving north at 20 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, Thackerville and Interstate 35 from north of Thackerville
to north of Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3383 9718 3384 9717 3385 9717 3390 9718
3391 9720 3402 9723 3403 9702 3385 9705
3386 9707 3385 9709 3384 9709 3383 9705
3382 9705 3380 9709 3378 9709 3377 9717
TIME...MOT...LOC 1807Z 177DEG 19KT 3385 9712
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
..speg.Special weather statement, Aug 17, 12:43 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
143 PM CDT Sun Aug 17 2025
OKZ046-050-051-171915-
Love OK-Carter OK-Marshall OK-
143 PM CDT Sun Aug 17 2025
...A strong thunderstorm will impact portions of northeastern Love,
southeastern Carter and west central Marshall Counties through 215 PM
CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Lebanon, moving northeast at 10 mph. Another
storms is near Lake Murray moving north. These storms will affect
Lake Murray and western portions of Lake Texoma.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, eastern Lake Murray, and western Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Murray or the western portion of Lake Texoma, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3386 9707 3386 9709 3415 9706 3399 9683
3389 9689 3394 9690 3396 9692 3394 9697
3395 9698 3396 9698 3394 9700 3389 9698
3385 9702
TIME...MOT...LOC 1841Z 208DEG 9KT 3394 9699
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
..speg.Special weather statement, Aug 17, 1:36 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
236 PM CDT Sun Aug 17 2025
OKZ041-172000-
Murray OK-
236 PM CDT Sun Aug 17 2025
...Strong thunderstorms will impact portions of central Murray County
through 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking strong thunderstorms 3
miles west of Lake Of The Arbuckles and 3 miles southeast of
Dougherty. Movement was north at 5 mph. These storms will affect
Lake of the Arbuckles.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sulphur, Davis, Dougherty, and Lake Of The Arbuckles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake of the Arbuckles, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3435 9703 3437 9704 3437 9711 3438 9713
3451 9715 3451 9714 3452 9715 3462 9717
3454 9697 3433 9693 3433 9696
TIME...MOT...LOC 1935Z 163DEG 6KT 3444 9708 3438 9701
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
..speg.Thunderstorm Wind, Murray
- When
- August 17, 1:55 PM CST
- Where
- Murray County, 0.86 mi NNW of Sulphur
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 34.521, -96.977
A power pole and two large trees were blown down near Sulphur Hills Golf Course. The report was relayed through Spotter Network. The location is approximate, and the event time is estimated from radar observations.
Thunderstorm Wind, Harper
- When
- August 17, 5:55 PM CST
- Where
- Harper County, 0.61 mi W of Buffalo
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.831, -99.641
Buffalo (BUFF) Mesonet observation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 17, 2025$289 million · 56 kt wind · 37 events
- Damaging Winds in Missouri, August 17, 2025$140,000 · 60 kt wind · 2 events
- Hail in North Dakota, August 17, 2025$100,000 · 1.75 in hail · 1 event
- Damaging Winds in Pennsylvania, August 17, 2025$31,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Maryland, August 17, 2025$16,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in South Dakota, August 17 to 18, 202555 kt wind · 11 events
- Damaging Winds in Arkansas, August 17 to 19, 202552 kt wind · 10 events
- Damaging Wind in Tennessee, August 17, 2025$15,000 · 1 event
- Lightning Strike in New Jersey, August 17, 20251 injured · 1 event
- Damaging Winds in Texas, August 17 to 19, 202574 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 17, 20255 events
- Damaging Winds in Louisiana, August 17, 202552 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289046, 1287158.